Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 83, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 16, 2017, 6:29 PM CDT for Osage County, Oklahoma. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2017, 6:29 PM CDT (23:29 UTC)
- Expired
- Apr 16, 2017, 7:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Osage County, OK
The radar
The Tulsa radar (KINX), 113 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1106 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
259
WUUS54 KTSA 162329
SVRTSA
OKC113-170030-
/O.NEW.KTSA.SV.W.0083.170416T2329Z-170417T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
629 PM CDT SUN APR 16 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Osage County in northeastern Oklahoma...
* Until 730 PM CDT
* At 629 PM CDT, severe thunderstorms were located along a line
extending from 5 miles northwest of Shidler to 7 miles southwest of
Elgin, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Shidler... Elgin...
Grainola... Foraker...
Bigheart... Pearsonia...
Webb City... Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9600 3675 9633 3677 9679 3678 9679
3678 9675 3700 9675
TIME...MOT...LOC 2329Z 258DEG 12KT 3683 9674 3696 9641
HAIL...1.00IN
WIND...60MPH
$$4 follow-up statements
551
WWUS54 KTSA 162337
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
637 PM CDT SUN APR 16 2017
OKC113-170030-
/O.CON.KTSA.SV.W.0083.000000T0000Z-170417T0030Z/
Osage OK-
637 PM CDT SUN APR 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN OSAGE COUNTY...
At 637 PM CDT, severe thunderstorms were located along a line
extending from 5 miles northwest of Shidler to 4 miles northeast of
Foraker to 6 miles southwest of Elgin, moving east at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Shidler... Elgin...
Grainola... Foraker...
Bigheart... Pearsonia...
Webb City... Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9600 3675 9633 3677 9679 3678 9679
3678 9675 3700 9675
TIME...MOT...LOC 2337Z 257DEG 11KT 3683 9673 3692 9651 3696 9640
HAIL...1.25IN
WIND...60MPH
$$761
WWUS54 KTSA 162344 CCA
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
644 PM CDT SUN APR 16 2017
OKC113-170030-
/O.COR.KTSA.SV.W.0083.000000T0000Z-170417T0030Z/
Osage OK-
644 PM CDT SUN APR 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN OSAGE COUNTY...
At 644 PM CDT, severe thunderstorms were located along a line
extending from 4 miles northwest of Shidler to 5 miles northeast of
Foraker to 5 miles southwest of Elgin, moving east at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations in or near the path include...
Shidler... Elgin...
Grainola... Foraker...
Bigheart... Pearsonia...
Webb City... Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9600 3675 9633 3677 9679 3678 9679
3678 9675 3700 9675
TIME...MOT...LOC 2337Z 257DEG 11KT 3683 9673 3692 9651 3696 9640
HAIL...1.75IN
WIND...60MPH
$$619
WWUS54 KTSA 170006
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
706 PM CDT SUN APR 16 2017
OKC113-170030-
/O.CON.KTSA.SV.W.0083.000000T0000Z-170417T0030Z/
Osage OK-
706 PM CDT SUN APR 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN OSAGE COUNTY...
At 705 PM CDT, severe thunderstorms were located along a line
extending from 2 miles southeast of Foraker to 6 miles west of Elgin,
moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Shidler... Elgin...
Grainola... Foraker...
Bigheart... Pearsonia...
Webb City... Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3676 9646 3679 9672 3688 9675 3700 9675
3700 9600 3675 9633
TIME...MOT...LOC 0005Z 265DEG 8KT 3685 9653 3697 9639
HAIL...1.00IN
WIND...60MPH
$$744
WWUS54 KTSA 170019
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
719 PM CDT SUN APR 16 2017
OKC113-170030-
/O.CON.KTSA.SV.W.0083.000000T0000Z-170417T0030Z/
Osage OK-
719 PM CDT SUN APR 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTH CENTRAL OSAGE COUNTY...
At 719 PM CDT, severe thunderstorms were located along a line
extending from 3 miles southwest of Pearsonia to 3 miles southwest of
Elgin, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Shidler... Elgin...
Foraker... Pearsonia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3678 9666 3688 9661 3700 9645 3700 9614
3675 9633 3676 9646
TIME...MOT...LOC 0019Z 275DEG 10KT 3677 9649 3697 9633
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 3:29 PM CDT, 3 hours earlier.
Area forecast discussion, Apr 16, 3:29 PM CDT, 3 hours before
Area Forecast Discussion National Weather Service Tulsa OK 329 PM CDT Sun Apr 16 2017 .DISCUSSION... I hate to sound like a broken record here, but the forecast thru the beginning of next weekend remains very challenging. Multiple rounds of storms are expected, with round 1 expected tonight into Monday. The next round comes with a front late Wednesday night and Thursday. Finally, a strong upper storm system, with assistance from the pre-existing front, will bring another round of storms and heavy rainfall to the region to close out the week and head into the weekend. The greatest potential for severe weather will be with the Friday-Saturday storm system, but significant run to run inconsistencies regarding important details such as surface features and the track of the upper system itself suggest that the what/when/where can't be answered right now. The morning storm complex left an outflow boundary, which has now become more of a differential heating boundary now from central to northwest OK. The true synoptic front extends east-west across central KS down to an area of low pressure over the northeast TX panhandle. Current thinking is that storms will develop across northwest or north central OK where these boundaries converge this afternoon, and will eventually grow upscale into one or more clusters or complexes that will track east or southeast across the region tonight into Monday. The storms currently across south central OK may be associated with an upper disturbance over TX, but short term guidance suggests this activity will not affect our area. There will be a limited severe wind and hail threat with the storms. Deep layer shear is only marginal for organized severe weather. Pockets of locally heavy rainfall are more likely given moisture availability. Last night's complex did not bring widespread heavy rains, which would suggest that chances for significant flooding appear low with tonight's round. Today's ECMWF run has shifted the surface front and low pressure track farther south today for the Friday-Saturday system, likely due to a shift in the track of the upper system. Details such as this are crucial in determining the type and severity of the storms that will affect our region. On the cool side of the front, bands of locally heavy rains are possible. Still too early to make any declarations. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 61 76 61 81 / 70 50 10 10 FSM 63 76 62 82 / 50 60 30 10 MLC 61 76 60 81 / 50 60 20 10 BVO 57 76 58 81 / 70 40 10 10 FYV 58 73 57 77 / 70 60 20 10 BYV 57 72 56 77 / 70 60 30 10 MKO 60 75 61 79 / 60 60 20 10 MIO 58 74 58 79 / 70 50 10 10 F10 60 76 61 80 / 60 60 20 10 HHW 62 75 61 79 / 40 60 30 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....30
Hazardous weather outlook, Apr 16, 4:57 PM CDT, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 457 PM CDT Sun Apr 16 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 457 PM CDT Sun Apr 16 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma. ONSET...After 8 pm. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma. ONSET...After 8 pm. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma. ONSET...After 8 pm. DISCUSSION... Early morning thunderstorms stabilized the atmosphere sufficiently to prevent any thunderstorm development so far this afternoon. A boundary extends from a surface low in the TX panhandle through northwest Oklahoma into southern Kansas. Thunderstorms are expectedto develop along this boundary this evening, potentially organizing into a complex, which will affecting northeast Oklahoma and northwest Arkansas through the overnight hours. The main threats would be damaging winds, hail, and heavy rains, with highest probability for severe storms remaining near the Kansas border. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...Thunderstorm Potential. TUESDAY...No Hazards. WEDNESDAY...Thunderstorm Potential...High Wind Potential. THURSDAY...Thunderstorm Potential. FRIDAY...Thunderstorm Potential...Heavy Rain Potential. SATURDAY...Thunderstorm Potential...High Wind Potential. EXTENDED DISCUSSION... Thunderstorm chances will continue Monday as a cold front pushes slowly south through the area. A more significant storm system will affect the area late in the week with thunderstorm chances increasing by late Wednesday night. The best chance for severe storms looks to be Friday as the main upper level storm moves into the southern Plains. weather.gov/tulsa Contains additional information.
In the hours before
Special weather statement, Apr 16, 5:23 PM CDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Tulsa OK 523 PM CDT SUN APR 16 2017 OKZ060-061-162300- Tulsa OK-Rogers OK- 523 PM CDT SUN APR 16 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROGERS AND EAST CENTRAL TULSA COUNTIES UNTIL 600 PM CDT... At 523 PM CDT, a strong thunderstorm was located over northeastern Tulsa, moving northeast at 25 mph. Nickel size hail will be possible with this storm. Locations in or near the path include... Northeastern Tulsa... Owasso... Catoosa... Verdigris... This includes Interstate 44 between mile markers 227 and 234, and between mile markers 241 and 243. LAT...LON 3610 9588 3618 9599 3636 9579 3624 9565 TIME...MOT...LOC 2223Z 229DEG 21KT 3618 9588
Special weather statement, Apr 16, 6:24 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
624 PM CDT SUN APR 16 2017
OKZ054-170015-
Osage OK-
624 PM CDT SUN APR 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
715 PM CDT...
At 624 PM CDT, strong thunderstorms were located along a line
extending from 6 miles west of Elgin to 4 miles west of Shidler.
Movement was east at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Shidler... Elgin...
Grainola... Foraker...
Pearsonia... Eastern Kaw Lake...
Webb City...
LAT...LON 3700 9600 3674 9651 3676 9682 3677 9682
3677 9679 3678 9679 3678 9675 3700 9675
TIME...MOT...LOC 2324Z 267DEG 19KT 3697 9640 3680 9673The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 4:52 AM CDT | Special Weather Statement | TSA | Osage, Washington | 38 min |
| Apr 16, 5:28 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 47 min |
| Apr 16, 6:15 AM CDT | Special Weather Statement | TSA | Craig, Delaware, Mayes, Ottawa, Rogers | 30 min |
| Apr 16, 6:42 AM CDT | Special Weather Statement | TSA | Cherokee, Delaware, Wagoner | 33 min |
| Apr 16, 7:18 AM CDT | Special Weather Statement | TSA | Cherokee, Muskogee | 27 min |
| Apr 16, 8:12 AM CDT | Special Weather Statement | TSA | Adair, Sequoyah | 33 min |
| Apr 16, 8:35 AM CDT | Special Weather Statement | TSA | Sequoyah | 40 min |
| Apr 16, 5:23 PM CDT | Special Weather Statement | TSA | Tulsa | 37 min |
| Apr 16, 6:24 PM CDT | Special Weather Statement | TSA | Osage | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.